| Model Number |
H749NTR200 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Information (3190)
| Date of Event |
05/20/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation is still in progress.A follow-up mdr report will be submitted with the investigation findings.
Event or Problem Description
The following complaint event description was received at (b)(6); event description: per email, it was reported that: sheath was in left groin, on ct, size showed 5.6/5.7; suggested rt groin access but went with left with idea of no tortuous noted; they slowly dilated the vessel before advancing lis sheath to lt groin, was not mention of difficulties advancing the sheath.After the valve deployed, delivery system came out without any issues.Trying to remove the lis sheath, unable to; after much attempt, part of the lis sheath broke off, had to convert to cutdown and removed the remaking lis sheath and pt received bypass graft from external iliac to common femoral.Event date: (b)(6) 2020.
Additional Manufacturer Narrative
Additional information received 19th june 2020.Gfe response: 1.The device was in 2 pieces and distal part which took part of patients iliac artery intact on the sheath.2.It broke off inside the patient as they were pulling on it from proximal part of the sheath.3.The sheath broke off from mid distal portion, not at the hub of the proximal as you can see it on the image (image 2).4.Ct image of the peripheral; rt groin had some tortuous section; that is the reason why they went on left; some calcium but significant, they already knew the access was less than what lis sheath required; they slowly dilated the vessel before advancing lis 5.They knew patient had borderline vessel for lis but still wanted to try it due to need of the lotus valve for this patient.6.Vessel was too small for lis on this patient and did probably cause vasospasm.This follow-up mdr is to give an update on the investigation findings by creganna medical in relation to this event as follows: the product was not returned for review at the time of this report being completed.The device is not available for investigation and examination.It was therefore not possible to carry out any dimensional, functional, visual or microscopic examination on the device.The images returned from the hospitals indicates issues with the device as described in the event description.Therefore, the as reported primary classification lotus - introducer sheath - difficulty/unable to withdraw and lotus - introducer sheath - broken/damaged can be confirmed.Following the investigation conclusion, the compliant analysed classification is assigned as lotus - introducer sheath - broken/damaged and lotus - introducer sheath - hub - detached/ separated based on a review of the risk documentation and information available, no updates are required to the risk documentation for the lotus introducer sheath device.There is no indication of a potential processing or design failure associated with this complaint.This complaint has been escalated to the quality management team.A review of the manufacturing documentation for lot# 0000011151 and all its subcomponents was completed and found that the device met its material, assembly and product specifications at the time of release to distribution.The review of the router and subsequent sub assembly routers did not highlight any anomalies.As of 18-jun-2020, when the review was completed, there were no other complaints associated with lot number 0000011151, for the as reported primary classification as lotus - introducer sheath - difficulty/unable to withdraw.And there was no other complaint associated with lot number 0000011151, for the as reported secondary classification as lotus - introducer sheath - broken/damaged.From the information available, there is no evidence present to indicate that the device was not used per the instructions for use/product label.A review of the product labelling did not highlight any issues with the labels.Based on the complaint review and the event description for this complaint and the clinician review, the root cause classification assigned to this complaint is 'unintended use error caused or contributed to event' defined as where 'the interaction between the user and device, or sample, caused or contributed to the error.This includes unintended inappropriate use of the device and incorrect sample preparation.' the event description states the on the ct, the vessel size showed 5.6/5.7mm.The physician dilated the vessel before advancing lis sheath to lt groin.The additional information received on the 19th june 2020 states "rt groin had some tortuous section; that is the reason why they went on left; some calcium but significant they already knew the access was less than what lis sheath required; they slowly dilated the vessel before advancing lis".Additional information received states the patient was in need of a lotus valve.The ct image of the peripheral vessels; right groin had a tortuous section; that is the reason why they went on left; some calcium but significant, they already knew the access was less than what lis sheath required; they slowly dilated the vessel before advancing lis.They knew patient had borderline vessel for lis but still wanted to try it due to need of the lotus valve for this patient.Vessel was too small for lis on this patient and did probably cause vasospasm.There is no indication the lotus introducer sheath did not perform as designed and does not indicate there were any manufacturing issues associated with the device, the existing condition and size of patient vessels is potentially responsible for the adverse event.Following a review by creganna medical clinician, the following review was completed "clearly this sheath was placed in a vessel that was below the minimal recommended size.Based on the ct, i don't see a specific lesion and we do not know how extensively the vessel was dilated nor what may have been the vessel status following that dilatation.It is certainly possible that the dilatation itself created vessel trauma (dissection or other disruption) that preceded insertion of the sheath and would not have been apparent.Without the angiograms, there is no way of knowing this.It is likely that spasm or other vessel abnormality "tethered" the sheath and made it difficult to remove.If sufficient force was used in the attempted removal (which we cannot judge or measure), this could have resulted in the device breakage".So, although the operator did not follow the ifu, we can also characterized those as being expected complications and related to underlying patient conditions and i would be ok with characterizing this one in the same manner.There is no evidence of a potential processing, design or use failure associated with this complaint.Based on the above conclusion, no further escalation or corrective action is required at this time.
Event or Problem Description
The following complaint event description was received at creganna medical; event description: per email, it was reported that: sheath was in left groin, on ct, size showed 5.6/5.7; suggested rt groin access but went with left with idea of no tortuous noted; they slowly dilated the vessel before advancing lis sheath to lt groin, was not mention of difficulties advancing the sheath.After the valve deployed, delivery system came out without any issues.Trying to remove the lis sheath, unable to; after much attempt, part of the lis sheath broke off, had to convert to cutdown and removed the remaking lis sheath and pt received bypass graft from external iliac to common femoral.Event date: (b)(6) 2020.Additional information received 19th june 2020 gfe response: 1.The device was in 2 pieces and distal part which took part of patients iliac artery intact on the sheath.2.It broke off inside the patient as they were pulling on it from proximal part of the sheath.3.The sheath broke off from mid distal portion, not at the hub of the proximal as you can see it on the image (image 2).4.Ct image of the peripheral; rt groin had some tortuous section; that is the reason why they went on left; some calcium but significant, they already knew the access was less than what lis sheath required; they slowly dilated the vessel before advancing lis 5.They knew patient had borderline vessel for lis but still wanted to try it due to need of the lotus valve for this patient.6.Vessel was too small for lis on this patient and did probably did cause vaso spasm.